Alert archive / Arizona / Wind Advisories in 2024

Wind Advisory 4, NWS Tucson, AZ

March 23, 20246 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Mar 23, 2024, 2:23 AM MST for 6 counties in Arizona. It took effect at Mar 24, 2024, 8:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2024, 2:23 AM MST (09:23 UTC)
In effect from
Mar 24, 2024, 8:00 AM MST
Expired
Mar 24, 2024, 8:00 PM MST
In force
12 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2024-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2024-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3488 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

738 
WWUS75 KTWC 230923
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
223 AM MST Sat Mar 23 2024

AZZ507>514-232300-
/O.NEW.KTWC.WI.Y.0004.240324T1500Z-240325T0300Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Sierra Vista, Benson, Willcox, Clifton, 
Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, 
Canelo Hills, Mount Lemmon, and Summerhaven
223 AM MST Sat Mar 23 2024

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts to around 45 mph.

* WHERE...All of Greenlee, Cochise and Graham counties, far
  southeast Pima and northeast Santa Cruz counties, as well as the
  Santa Rita, Catalina and Rincon Mountains.

* WHEN...From 8 AM to 8 PM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
273 
WWUS75 KTWC 232133
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
233 PM MST Sat Mar 23 2024

AZZ507>514-241200-
/O.CON.KTWC.WI.Y.0004.240324T1500Z-240325T0300Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Sierra Vista, Benson, Willcox, Clifton, 
Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, 
Canelo Hills, Mount Lemmon, and Summerhaven
233 PM MST Sat Mar 23 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts to around 45 mph with
  locally higher gusts possible over higher terrain. 

* WHERE...All of Greenlee, Cochise and Graham counties, far 
  southeast Pima and northeast Santa Cruz counties, as well as the 
  Santa Rita, Catalina and Rincon Mountains.

* WHEN...From 8 AM to 8 PM MST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
318 
WWUS75 KTWC 240821
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
121 AM MST Sun Mar 24 2024

AZZ507>514-242230-
/O.CON.KTWC.WI.Y.0004.240324T1500Z-240325T0300Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Sierra Vista, Benson, Willcox, Clifton, 
Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, 
Canelo Hills, Mount Lemmon, and Summerhaven
121 AM MST Sun Mar 24 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts to around 45 mph with
  locally higher gusts possible over higher terrain. 

* WHERE...All of Greenlee, Cochise and Graham counties, far
  southeast Pima and northeast Santa Cruz counties, as well as the
  Santa Rita, Catalina and Rincon Mountains.

* WHEN...From 8 AM this morning to 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
400 
WWUS75 KTWC 241246
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
546 AM MST Sun Mar 24 2024

AZZ507>514-242315-
/O.CON.KTWC.WI.Y.0004.240324T1500Z-240325T0300Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Sierra Vista, Benson, Willcox, Clifton, 
Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, 
Canelo Hills, Mount Lemmon, and Summerhaven
546 AM MST Sun Mar 24 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts to around 45 mph 
  with locally higher gusts possible over higher terrain.

* WHERE...All of Greenlee, Cochise and Graham counties, far 
  southeast Pima and northeast Santa Cruz counties, as well as 
  the Santa Rita, Catalina and Rincon Mountains.

* WHEN...From 8 AM this morning to 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
478 
WWUS75 KTWC 242108
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
208 PM MST Sun Mar 24 2024

AZZ507>514-250300-
/O.CON.KTWC.WI.Y.0004.000000T0000Z-240325T0300Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Sierra Vista, Benson, Willcox, Clifton, 
Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, 
Canelo Hills, Mount Lemmon, and Summerhaven
208 PM MST Sun Mar 24 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts to around 45 mph with 
  locally higher gusts possible over higher terrain. These winds will
  continue this afternoon then diminish early this evening. 

* WHERE...All of Greenlee, Cochise and Graham counties, far 
  southeast Pima and northeast Santa Cruz counties, as well as the 
  Santa Rita, Catalina and Rincon Mountains.

* WHEN...Through 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
966 
WWUS75 KTWC 250252
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
752 PM MST Sun Mar 24 2024

AZZ507>514-250400-
/O.EXP.KTWC.WI.Y.0004.000000T0000Z-240325T0300Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Sierra Vista, Benson, Willcox, Clifton, 
Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, 
Canelo Hills, Mount Lemmon, and Summerhaven
752 PM MST Sun Mar 24 2024

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

Wind speeds are diminishing across the region, thus the Wind
Advisory will be allowed to expire. 

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 23, 2:06 AM MST, 17 minutes earlier.

Area forecast discussion, Mar 23, 2:06 AM MST, 17 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
206 AM MST Sat Mar 23 2024

.SYNOPSIS...Dry and warm today. A storm system will then move across
the area late tonight through Tuesday of next week, resulting in
much cooler temperatures, strong gusty winds and a chance of valley
rain and mountain snow. Breezy southwest winds this afternoon ahead
of the system and then windy conditions especially east of Tucson on
Sunday.

&&

.DISCUSSION...High pressure aloft continues to flatten out and shift
east of the area in advance of a storm system that will move across
the area tonight into next Tuesday. Breezy southwest winds are
expected across southeast Arizona today in advance of this system.
While wind speeds/RH values exceed critical fire weather thresholds,
fire danger levels remain in the low to moderate categories due to
above normal precipitation and no Fire Weather Watches and/or Red
Flag Warnings will be issued. Winds speeds are expected to remain
below wind advisory levels for most of the area today, although an
isolated locale or two may briefly reach criteria. However, wind
speeds exceeding advisory levels looks likely on Sunday, especially
to the east of Tucson and have issued a wind advisory for those
locations. The advisory will be in effect from 15Z Sunday through
03Z Monday. Wind speeds in the advisory area will be 25-35 mph with
gusts to around 45 mph. For more information on this product please
refer to PHXNPWTWC. Blowing dust will also be a concern this
afternoon and on Sunday for locations prone to blowing dust, such as
I-10 from Willcox to San Simon and I-10 from Red Rock northward.

As the storm system moves into the area tonight an associated
frontal band sweeps across the forecast area between 06Z-12Z Sunday,
resulting in good chance to likely pops for the eastern two-thirds
of the forecast area. Precipitation amounts along this frontal
boundary will be 0.10"-0.20" in the valleys and up to 0.50" in the
mountains. The main precipitation event continues to be Sunday night
into Monday as a stronger disturbance rounds the base of the trough
across Arizona. High temperatures Sunday will be 15-20 degrees below
normal, with highs only in the mid 50s to mid 60s in the valleys.
Similar temperatures are expected Monday. Storm total rainfall in
the valleys will generally be 0.20"-0.35" (locally up to 0.50") and
0.50"-1.25" in the mountains. Snow levels will lower to 5k ft by
Sunday morning and remain at that level through the event. Snowfall
totals in the Sky Islands and White Mountains by late Monday will be
4-10 inches, with a few local amounts of up to a foot above 8k ft.

Lingering precipitation chances continue on Tuesday, mainly from
Tucson eastward as the models show a disturbance dropping down the
back side of the exiting system across the eastern half of the
state. High temperature warm up a couple of degrees on Tuesday
(versus Sunday and Monday), but will still be nearly 10 degrees
below normal. Readings then warm to near normal the latter half of
next week, along with a return to dry conditions Wednesday through
Friday. The ensembles and cluster analysis both point to the
potential for yet another system moving across the area next
weekend.

&&

.AVIATION...Valid through 24/12Z.
SCT-BKN clouds AOA 20k ft AGL til 24/03Z, then BKN-OVC clouds at 5k-
8k ft AGL thru the end of the valid period. Aft 24/06Z, SCT-NMRS
valley -SHRA/mountain -SHSN. SFC wind less than 12 kts thru 23/16Z,
then increasing SFC wind and SWLY wind at 15-22 kts with gusts 25-32
kts from 23/19Z thru end of the forecast period. Aviation discussion
not updated for TAF amendments.

&&

.FIRE WEATHER...Warm and dry conditions are expected across
southeast Arizona today, with high temperatures 2-4 degrees above
normal and minimum RHs in the 8-15 percent range in the valleys. A
storm system will move into the region late tonight through Tuesday
of next week, resulting in strong and gusty winds, much cooler
temperatures, precipitation chances and higher relative humidity
values. High temperatures lower to 15-20 degrees below normal on
Sunday and Monday, before warming back to near normal the latter
half of next week. 20-foot winds will be southwest at 20-25 mph and
gusts to around 35 mph today, with even stronger winds expected on
Sunday, especially to the east of Tucson. While min RH values today
will be at or below critical thresholds and wind speeds exceed
critical thresholds, fire danger levels are currently in the low to
moderate category, so no Fire Weather Watches and/or Red Flag
Warnings are anticipated at this time. Min RH values increase to
well above critical thresholds on Sunday.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 AM to 8 PM MST Sunday for AZZ507>514.

&&

Zell

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 2:31 PM MSTWinter Weather AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal31 hr

Nearby

Wind Advisories in Arizona, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.